Alert archive / Illinois / Special Weather Statements in 2016
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Jul 19, 2016, 7:31 PM CDT for Lincoln County, Missouri; Calhoun County, Jersey County, Macoupin County, Illinois. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 7:31 PM CDT (00:31 UTC)
- Expired
- Jul 19, 2016, 8:15 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
Counties Calhoun County, IL, Jersey County, IL, Macoupin County, IL, Lincoln County, MO
The radar
The St Louis radar (KLSX), 64 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:02 PM CDT | TSTM WND GST 47 | 4 Nne Orchard Farms, MO | |
| Jul 19, 8:25 PM CDT | TSTM WND DMG | Wentzville, MO | TREE DOWNED AT PERRY CATE AND HANNAH DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2669 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
405
WWUS83 KLSX 200031
SPSLSX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
731 PM CDT TUE JUL 19 2016
ILZ058>060-098>100-MOZ052-061-200115-
MADISON IL-CALHOUN IL-JERSEY IL-GREENE IL-MONTGOMERY IL-MACOUPIN IL-
ST. CHARLES MO-LINCOLN MO-
731 PM CDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENE COUNTY IN
SOUTHWESTERN ILLINOIS...NORTHWESTERN MONTGOMERY COUNTY IN SOUTH
CENTRAL ILLINOIS...MACOUPIN...NORTHWESTERN MADISON...JERSEY AND
CALHOUN COUNTIES IN SOUTHWESTERN ILLINOIS...NORTHWESTERN ST. CHARLES
AND LINCOLN COUNTIES IN EAST CENTRAL MISSOURI UNTIL 815 PM CDT...
AT 731 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR PALMYRA TO NEAR GREENFIELD TO 6 MILES
SOUTH OF NEW HARTFORD. MOVEMENT WAS SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
O'FALLON...WENTZVILLE...GODFREY...LAKE ST. LOUIS...TROY...
JERSEYVILLE...CARLINVILLE...VIRDEN...GILLESPIE...ELSBERRY...
ST. PAUL...MOSCOW MILLS...CARROLLTON...BRIGHTON...GIRARD...
BUNKER HILL...WINFIELD...DAVIS...GREENFIELD AND HARDIN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 55 IN ILLINOIS NEAR EXIT 63.
INTERSTATE 70 IN MISSOURI BETWEEN EXITS 209 AND 212.
THIS ALSO INCLUDES CUIVRE RIVER STATE PARK...PERE MARQUETTE STATE
PARK...AND BEAVER DAM STATE PARK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN ILLINOIS...AND NORTHEASTERN MISSOURI.
LAT...LON 3900 8992 3898 9002 3879 9085 3912 9126
3923 9083 3922 9072 3925 9072 3933 9033
3952 9009 3952 8953 3941 8953
TIME...MOT...LOC 0031Z 315DEG 15KT 3950 9000 3929 9028 3911 9126
$$
GOSSELINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:57 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 19, 3:57 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
357 PM CDT TUE JUL 19 2016
.SHORT TERM... (Through Late Tonight)
Issued at 355 PM CDT Tue Jul 19 2016
Not a lot of change in the forecast from the last update. Still
believe area of TSRA will move south to southeastward thru the
evening. There is still some uncertainty regarding if these storms
will be severe. However, with MLCAPE values of 3000 J/kg across
parts of the area, a threat will continue. Given the warm temps,
damaging winds will remain the primary threat with any storms.
Thunderstorms shud gradually weaken thru the evening and diminish.
However, with the LLJ strengthening and veering thru the night,
believe redevelopment is possible, mainly over ern portions of the
CWA.
Little change to the temps for tonight. Will need to monitor
conditions for fog development tonight, especially for locations
that received rain.
Tilly
.LONG TERM... (Wednesday through Next Tuesday)
Issued at 355 PM CDT Tue Jul 19 2016
Hot and humid summertime weather pattern will continue into the
weekend due to a strong upper level ridge centered over the southern
Plains, along with persistent southerly or southwesterly surface
winds on the backside of a surface ridge southeast of our area.
Potential for convection on Wednesday, mainly across west central
and southwest IL on the edge of the cap as shortwaves continue to
overtop the upper level ridge. It appears that the upper level ridge
will try to shift a tad further east by Thursday with the warmer 700
mb temperatures shifting into the northern and western portions of
our forecast area tending to suppress convective development. Still
could not rule out isolated diurnal showers and storms during the
late afternoon and early evening hours. High temperatures should
trend a little warmer for Thursday and Friday with potentially less
cloudiness, possibly approaching the century mark. With continued
humid dew points in the 70s and highs in the 90s through Saturday
will extend the heat advisories and excessive heat warnings through
Saturday. May be a graduall downward trend on daytime highs as well
as slight lowering of humidities beginning on Sunday as the upper
level ridge flattens and a cold front drops slowly southward through
our area. More cloud cover and convection can also be expected
beginning on Sunday due to convergence along the frontal boundary
along with an uncapped atmosphere. The ECMWF model is a little
cooler than the GFS due to a stronger upper level trough moving
eastward into the Great Lakes region, but both model solutions
should lead to at least normal late July temperatures. The
convective potential may shift just south and west of our forecast
area by Monday afternoon or evening due to surface ridging extending
from the Great Lakes region southwest into MO.
GKS
&&
.AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1233 PM CDT Tue Jul 19 2016
TSRA forming along sfc convergence along the MS River. This will
provide a focus for TSRA thru the afternoon. TSRA across IA are
expected to drop sewd this afternoon impacting KUIN late this
afternoon into the evening. This cluster of storms may drop as far
south as KSTL/KSUS/KCPS, but have left out of the TAF for now due
to uncertainty. Otherwise, light and vrb winds and VFR outside of
any storms.
Tilly
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT Saturday for Audrain MO-Callaway MO-
Crawford MO-Franklin MO-Gasconade MO-Iron MO-Knox MO-Lewis
MO-Lincoln MO-Madison MO-Marion MO-Monroe MO-Montgomery MO-
Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Francois MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington MO.
Excessive Heat Warning until 7 PM CDT Saturday for Boone MO-Cole
MO-Jefferson MO-Moniteau MO-Saint Charles MO-Saint Louis
City MO-Saint Louis MO.
IL...Heat Advisory until 7 PM CDT Saturday for Adams IL-Bond IL-Brown
IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
Macoupin IL-Marion IL-Montgomery IL-Pike IL-Randolph IL-
Washington IL.
Excessive Heat Warning until 7 PM CDT Saturday for Madison IL-
Monroe IL-Saint Clair IL.
&&
WFO LSXHazardous weather outlook, Jul 19, 4:04 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 404 PM CDT TUE JUL 19 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 404 PM CDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT HEAT ADVISORIES AND EXCESSIVE HEAT WARNINGS ARE IN EFFECT FOR THE AREA TONIGHT DUE TO HOT AND HUMID CONDITIONS. SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT...ESPECIALLY FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. DAMAGING WINDS IN EXCESS OF 60 MPH ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT ADVISORIES AND EXCESSIVE HEAT WARNINGS CONTINUE IN EFFECT THROUGH SATURDAY. MAXIMUM HEAT INDEX VALUES BETWEEN 100 AND 110 DEGREES ARE LIKELY ACROSS THE AREA THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. GKS
In the hours before
Local storm report, Jul 19, 5:28 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 PM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG CANTON 40.13N 91.52W
07/19/2016 LEWIS MO 911 CALL CENTER
LARGE TREE FELL ON PICKUP TRUCK ON RTE C BTW RTE BB AND
Z. TREE BLOCKING RAILROAD TRACKS IN TOWN
&&
KELLYLocal storm report, Jul 19, 5:39 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND GST 4 NE BURTON 39.94N 91.20W
07/19/2016 M61 MPH ADAMS IL ASOS
&&
TESLocal storm report, Jul 19, 5:52 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND GST 4 NE BURTON 39.94N 91.20W
07/19/2016 M62 MPH ADAMS IL ASOS
&&
CORRECTED EVENT TIME...EVENT
TESSpecial weather statement, Jul 19, 6:17 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 617 PM CDT TUE JUL 19 2016 MOZ034-035-042-200000- RALLS MO-MONROE MO-AUDRAIN MO- 617 PM CDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE... NORTHEASTERN AUDRAIN AND SOUTHWESTERN RALLS COUNTIES UNTIL 700 PM CDT... AT 617 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SANTA FE...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SANTA FE...LADDONIA...FARBER AND RUSH HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHEASTERN MISSOURI. LAT...LON 3929 9204 3943 9200 3941 9154 3918 9160 TIME...MOT...LOC 2317Z 279DEG 20KT 3936 9195 GOSSELIN
Local storm report, Jul 19, 7:04 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
704 PM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG PITTSFIELD 39.61N 90.81W
07/19/2016 PIKE IL LAW ENFORCEMENT
LARGE TREE LIMB DOWNED ON THE NORTH SIDE OF PITTSFIELD.
REQUIRED CITY SERVICES TO REMOVE.
&&
TESSpecial weather statement, Jul 19, 7:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
731 PM CDT TUE JUL 19 2016
ILZ058>060-098>100-MOZ052-061-200115-
MADISON IL-CALHOUN IL-JERSEY IL-GREENE IL-MONTGOMERY IL-MACOUPIN IL-
ST. CHARLES MO-LINCOLN MO-
731 PM CDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENE COUNTY IN
SOUTHWESTERN ILLINOIS...NORTHWESTERN MONTGOMERY COUNTY IN SOUTH
CENTRAL ILLINOIS...MACOUPIN...NORTHWESTERN MADISON...JERSEY AND
CALHOUN COUNTIES IN SOUTHWESTERN ILLINOIS...NORTHWESTERN ST. CHARLES
AND LINCOLN COUNTIES IN EAST CENTRAL MISSOURI UNTIL 815 PM CDT...
AT 731 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR PALMYRA TO NEAR GREENFIELD TO 6 MILES
SOUTH OF NEW HARTFORD. MOVEMENT WAS SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
O'FALLON...WENTZVILLE...GODFREY...LAKE ST. LOUIS...TROY...
JERSEYVILLE...CARLINVILLE...VIRDEN...GILLESPIE...ELSBERRY...
ST. PAUL...MOSCOW MILLS...CARROLLTON...BRIGHTON...GIRARD...
BUNKER HILL...WINFIELD...DAVIS...GREENFIELD AND HARDIN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 55 IN ILLINOIS NEAR EXIT 63.
INTERSTATE 70 IN MISSOURI BETWEEN EXITS 209 AND 212.
THIS ALSO INCLUDES CUIVRE RIVER STATE PARK...PERE MARQUETTE STATE
PARK...AND BEAVER DAM STATE PARK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN ILLINOIS...AND NORTHEASTERN MISSOURI.
LAT...LON 3900 8992 3898 9002 3879 9085 3912 9126
3923 9083 3922 9072 3925 9072 3933 9033
3952 9009 3952 8953 3941 8953
TIME...MOT...LOC 0031Z 315DEG 15KT 3950 9000 3929 9028 3911 9126
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:47 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis | 43 min |
| Jul 19, 8:26 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 49 min |
| Jul 19, 9:07 PM CDT | Special Weather Statement | LSX | Jefferson | 38 min |
| Jul 20, 5:50 AM CDT | Areal Flood Advisory | LSX | Jersey, Macoupin, Madison, Saint Clair | 4 hr |
| Jul 20, 5:55 AM CDT | Areal Flood Advisory | LSX | Brown, Pike | 4 hr |
| Jul 20, 6:43 AM CDT | Flash Flood Warning | LSX | Madison, Saint Clair | 4 hr |
| Jul 20, 7:09 AM CDT | Flash Flood Warning | LSX | Greene, Jersey | 4 hr |
| Jul 20, 7:39 AM CDT | Flash Flood Warning | LSX | Macoupin, Madison | 4 hr |
| Jul 20, 10:50 AM CDT | Areal Flood Warning | LSX | Greene, Jersey, Macoupin, Madison, Saint Clair | 6 hr |
Nearby
Special Weather Statements in Illinois, 2016Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.